Illinois, 2013

High Wind in Illinois, February 11, 2013

February 11, 2013 · NWS LOT · 1 event in 1 county or zone

A cold front swept across the region with 58 mph wind gusts reported at Midway Airport.

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LOT wrote it up.

A cold front swept across the region with 58 mph wind gusts reported at Midway Airport.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Chicago, IL wrote its last area forecast discussion before the first event at Feb 11, 10:35 AM CST, 13 minutes earlier.

Area forecast discussion, Feb 11, 10:35 AM CST, 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1035 AM CST MON FEB 11 2013

.DISCUSSION...
308 AM CST

A VARIETY OF WEATHER WILL CONTINUE THIS FORECAST PERIOD...ESPECIALLY
WITH REGARD TO TEMPERATURES. MORNING WATER VAPOR IMAGERY SHOWS A BIG
CLOSED UPPER LOW SPINNING OVER NORTHERN WISCONSIN AND STEADILY
LIFTING NORTHEASTWARD. A TROUGH AXIS EXTENDS SOUTHWESTWARD TO A
CUTOFF UPPER LOW JUST WEST OF THE FOUR CORNERS REGION. ACTIVE ZONAL
FLOW OVER THE PACIFIC WEST OF BRITISH COLUMBIA IS SHUNTING A RIDGE
AXIS INTO THE CANADIAN PRAIRIES WHICH STEMS FROM AN ANTICYCLONIC
UPPER CIRCULATION OFF THE OREGON/WASHINGTON COAST. AT THE
SURFACE...LOW PRESSURE IS MOVING NORTHEASTWARD ACROSS NORTHERN
WISCONSIN WITH AN OCCLUDED FRONT NOW TO THE EAST OF THE LOCAL AREA.
MEANWHILE...HIGH PRESSURE EXTENDS FROM THE NORTHERN ROCKIES INTO THE
CENTRAL PLAINS.

TODAY AND TONIGHT...THE MAIN CONCERNS WILL BE WINDS THROUGH THE
AFTERNOON ALONG WITH POSSIBLE SNOW SHOWER ACTIVITY. THE SURFACE LOW
WILL CONTINUE NORTHEASTWARD TODAY WITH COLD ADVECTION CONTINUING
FROM THE SOUTHWEST AS THIS OCCURS. H85 TEMPS WILL FALL TO AROUND
-10C BY AFTERNOON. THE LOW WILL MAINTAIN STRENGTH THROUGH THE DAY
AND THE MAIN AREA OF PRESSURE RISES CURRENTLY MOVING TOWARD THE
MID/UPPER MISSISSIPPI RIVER WILL TRANSLATE EAST-NORTHEAST. THIS
COMBINED WITH STEEPENING LOW LEVEL LAPSE RATES WILL KEEP GUSTY WINDS
IN PLACE THROUGH THE DAY WITH FREQUENT GUSTS AROUND 40 KT LIKELY
WITH SOME HIGHER GUSTS POSSIBLE AT TIMES. WILL MAINTAIN THE WIND
ADVISORY. CYCLONIC FLOW AND STEEP LOW LEVEL LAPSE RATES...ALONG WITH
AN INCREASE IN COLUMN MOISTURE WILL PROVIDE SOME SUPPORT FOR SNOW
SHOWERS ACROSS THE NORTHERN HALF OR SO OF THE CWA OR GENERALLY NORTH
OF INTERSTATE 80. THE MAIN FOCUS FOR ACTIVITY WILL LIKELY BE ALONG
AND NORTH OF INTERSTATE 88 HOWEVER. AT THE MOMENT...THERE APPEARS TO
BE AN EMBEDDED VORT MAX DRIVING A FAIRLY ORGANIZED AREA OF LIGHT
SNOW NOW MOVING ACROSS NORTHEAST IOWA AND THIS WILL MOVE ACROSS THE
FAR NORTHERN CWA THIS MORNING. RADAR TRENDS SHOW OTHER AREAS OF
LIGHTER RETURNS ACROSS MUCH OF CENTRAL AND EASTERN IOWA AS WELL.
OVERALL...AREAS THAT ARE DIRECTLY UPSTREAM OF THE CWA ARE SEEING
MINIMAL VSBY REDUCTION AT THIS POINT. EXTRAPOLATION SUPPORTS THE
IDEA OF THE BEST CHANCES BEING ACROSS THE NORTHERN CWA.
COVERAGE/INTENSITY MAY BE AIDED DIURNALLY ACROSS THE LOCAL AREA BY
LATE MORNING. SOME LIGHT ACCUMULATION IS POSSIBLE...ESPECIALLY IF
MORE INTENSE ISOLATED SNOW SHOWERS CAN DEVELOP...WHICH COULD ALSO
BRIEFLY BRING VSBY DOWN TO A FEW MILES. SOME LOCALIZED ACCUMULATION
OF A FEW TENTHS OF AN INCH IS A POSSIBILITY...ESPECIALLY IF THERE IS
SOME DIURNAL ENHANCEMENT LATER THIS MORNING/EARLY THIS AFTERNOON.
WEAK UPPER RIDGING WILL TRAIL THE UPPER LOW THIS EVENING BRINGING
DRIER SUBSIDENT AIR AND AN END TO ANY SNOW SHOWER ACTIVITY. A
WESTERLY BREEZE LOOKS TO REMAIN IN PLACE WITH THE SURFACE HIGH
PASSING SOUTH OF THE AREA. WITH COLDER AIR SPREADING ACROSS THE AREA
NOW...HIGHS WILL LIKELY OCCUR THIS MORNING ACROSS NORTHERN SECTIONS
OF THE CWA WHERE CLOUD COVER WILL BE THICKEST. IT DOES NOT APPEAR
THAT THERE WILL BE A MAJOR COOLING TREND THROUGH THE DAY BUT
PROBABLY MORE OF A STEADY ONE...THOUGH A FEW DEGREES OF COOLING MAY
OCCUR THROUGH THE DAY. SOUTHERN AREAS MAY BE ABLE TO REBOUND A FEW
DEGREES DURING THE MIDDLE PART OF THE DAY. EXPECT OVERNIGHT LOWS IN
THE LOW TO MID 20S.

TUESDAY THROUGH EARLY NEXT WEEK...THE SURFACE HIGH WILL PASS TO THE
SOUTH WHILE LOW PRESSURE MOVES ACROSS HUDSON BAY ON TUESDAY WHICH
WILL RESULT IN WEAK RIDGING CROSSING THE AREA. H85 TEMPS WILL WARM
TO AROUND -4C WITH A WEST TO SOUTHWEST BREEZE. THIS SHOULD RESULT IN
HIGHS IN THE MID TO UPPER 30S WITH SOME AREA OF THE SOUTH REACHING
40. THE AFOREMENTIONED FOUR CORNERS CUTOFF UPPER TROUGH WILL DAMPEN
SLIGHTLY AND MOVE EASTWARD FROM THE TEXAS PANHANDLE TO THE OHIO
VALLEY TUESDAY NIGHT AND WEDNESDAY MORNING. A WEAK FRONT TRAILING
THE HUDSON BAY LOW WILL CROSS THE AREA WEDNESDAY MORNING BUT RESULT
IN LITTLE MORE THAT A SLIGHT WIND SHIFT TO WEST-NORTHWEST AND
PERHAPS SOME CLOUD COVER THANKS TO THE PARENT UPPER TROUGH AXIS. A
CLIPPER WILL QUICKLY MOVE SOUTHEASTWARD IN A NEWLY ESTABLISHED
NORTHWESTERLY UPPER FLOW STRETCHING FROM WESTERN CANADA INTO THE
UPPER MIDWEST WHICH WILL BRING A SLIGHT PUSH OF WARM ADVECTION LATE
WEDNESDAY. EXPECT HIGHS TO BE 5 OR SO DEGREES WARMER WEDNESDAY THAN
TUESDAY DESPITE ALL THESE FEATURES PASSING NEAR THE AREA. THE
SURFACE TROUGH OF THE CLIPPER WILL PASS NORTH OF THE AREA WEDNESDAY
NIGHT AND THURSDAY MORNING KEEPING MOST OF THE MOISTURE TO THE NORTH
BUT A BRIEF PERIOD OF WARM ADVECTION PRECIP IS A LOW POSSIBILITY
ACROSS THE CWA...MAINLY NORTH...WEDNESDAY EVENING/NIGHT. THE
ATTENDANT COLD FRONT THEN SWEEPS ACROSS THURSDAY POTENTIALLY
BRINGING SOME LIGHT PRECIP WITH IT AS WELL. FROM THAT POINT ON A
SERIES OF TROUGHS WILL HELP DIG A LONG WAVE TROUGH INTO THE WESTERN
GREAT LAKES AND LOWER OHIO VALLEY WHICH WILL RESULT IN PERIODIC
LIGHT PRECIP CHANCES THROUGH THE WEEKEND. IN ADDITION...MUCH COLDER
AIR WILL WORK BACK IN WITH H85 TEMPS OF AROUND -16C. THIS WILL LEAD
TO BELOW NORMAL TEMPS FROM FRIDAY THROUGH THE WEEKEND. RIDGING DOES
LOOK TO TRY AND BUILD IN EARLY NEXT WEEK BRINGING MODERATING TEMPS
BUT IT WILL BE FORCED BY ANOTHER TROUGH BUILDING INTO THE ROCKIES SO
ANOTHER MILDER AND ACTIVE WEATHER PERIOD MAY SET UP.

MDB

&&

.AVIATION...

//ORD AND MDW CONCERNS...UPDATED 16Z...

* STRONG/GUSTY WSW-WNW WINDS THROUGH THE EVENING.

* MVFR CIGS THROUGH THE EVENING.

* SNOW SHOWERS CROSSING ORD AND MDW AREA LATE THIS
  MORNING...PREVAILING MVFR CONDITIONS BUT BRIEF IFR VISIBILITY
  POSSIBLE.

//DISCUSSION...UPDATED 16Z

A MINOR SHORT WAVE WAS MOVING FROM NE IA TO SW IA AND FAR NW IL AT
LATE MORNING...GENERATING A SMALL AREA OF SNOW AHEAD OF IT OVER SE
WI AND NE IL. WHILE VISIBILITY HAD BEEN REDUCED TO 1SM UNDER THE
STRONGEST RADAR ECHOES BOTH THE COVERAGE AND INTENSITY OF RADAR
ECHOES HAS BEEN DIMINISHING THE LAST COUPLE HOURS AS THEY MOVE
INTO NE IL. THIS CORRESPONDS WELL TO THE DAMPING OUT OF THIS MINOR
SHORT WAVE SHOWN IN THE MODELS. MAINLY 6SM -SN BUT A COUPLE
POCKETS OF BRIEF MVFR OR EVEN IS VISIBILITY STILL POSSIBLE FOR
NEXT HOUR OR SO THIS THE SHORT WAVE TROUGH PASSES.

MODELS DEPICT ANOTHER MINOR WAVE DROPPING SSE FROM SE MN AND W
CENTRAL WI BEFORE TURNING TO THE SE ACROSS S CENTRAL WI AS WELL
AS AND N CENTRAL AND NE IL. SURFACE OBS FROM SW WI...SE MN AND NE
IA HAVE BEEN REPORTING SOME -SN OVER THE LAST FEW HOURS BUT
CONFIDENCE IN QUALITY OF TOTALLY AUTOMATED OBS NOT THE GREATEST.
NONETHELESS...THERE MAY BE ANOTHER PERIOD OF VERY LIGHT NOW MID
AND LATE AFTERNOON AS THIS NEXT MINOR DISTURBANCE APPROACHES AND
MOVES OVERHEAD. EXPECT P6SM WITH THE -SN THOUGH A VERY POCKETS OF
MVFR VISIBILITIES COULD APPEAR IF A FEW AREAS CAN INTENSIFY A BIT
MORE THAT THE REST OF THE AREA.

ADVECTION OF INCREASINGLY LOWER DEW POINTS IN PALACE UPSTREAM WILL
OCCUR THIS AFTERNOON AND TONIGHT WHICH IS EXPECTED TO LIFT
CEILINGS BACK TO VFR...AND EVENTUALLY LOSS OF ANY CEILINGS AS FLOW
BOTH IN LOW LEVELS AS WELL AS MID AND UPPER LEVELS BECOMES
SLIGHTLY ANTICYCLONIC BY PRE-DAWN TUE.

WSW TO WNW WINDS WILL BEGIN TO GRADUALLY DIMINISH THIS AFTERNOON
AND EVENING AS THE PRESSURE GRADIENT OVER THE AREA DECREASES AS
THE DEEP LOW PRESSURE OVER EASTERN LAKE SUPERIOR MOVES NE AND A
SURFACE RIDGE BUILDS FROM THE PLAINS TO THE MS VALLEY.

TRS

PREVIOUS DISCUSSION...UPDATED 12Z...

STRONG/GUSTY WESTERLY WINDS WILL CONTINUE THROUGH LATE THIS
AFTERNOON THEN STEADILY DIMINISH DURING THE EVENING. EXPECT
PREVAILING GUSTS 35-40KTS THROUGH MID AFTERNOON WITH A FEW HIGHER
GUSTS POSSIBLE. WIND DIRECTION WILL REMAIN GENERALLY WESTERLY INTO
THIS EVENING.

CIGS HAVE BEEN A BIT MORE VARIABLE WITH A LARGE AREA OF 3-4KFT
CIGS ACROSS WEST CENTRAL IL BACK INTO SOUTHEAST IA...PERHAPS AIDED
BY DRIER AIR ADVECTING ACROSS THESE AREAS. STILL THINK POTENTIAL
FOR PREVAILING MVFR CIGS INTO THIS EVENING EXISTS BUT CONFIDENCE
HAS DECREASED AND COULD BE PERIODS WHERE CIGS GO ABOVE 3KFT AND
PERHAPS STAY ABOVE 3KFT PRIOR TO THIS EVENING.

CONFIDENCE FOR SNOW SHOWERS REMAINS LOW. FLURRIES HAVE MOVED
ACROSS PARTS OF NORTHWEST IL AND APPEARS THE BEST CHANCE FOR ANY
SNOW SHOWERS WILL BE FROM MID MORNING THROUGH EARLY THIS
AFTERNOON...AND MAY REMAIN NORTH OF THE CHICAGO AREA TERMINALS.
OPTED TO MAINTAIN VFR SNOW SHOWER MENTION BUT THIS MAY NEED TO BE
REDUCED IN TIME OR PERHAPS REMOVED AS TRENDS EMERGE THIS MORNING.
SHOULD ANY HEAVIER SNOW SHOWERS DEVELOP...BRIEF IFR CIGS/VIS WILL
BE POSSIBLE. CMS

//ORD AND MDW CONFIDENCE...UPDATED 16Z...

* HIGH CONFIDENCE REGARDING WIND SPEEDS/GUSTS/DIRECTIONS.
* MODERATE CONFIDENCE MVFR CIGS INTO EARLY EVENING.
* MODERATE CONFIDENCE IN SHSN COVERAGE/INTENSITY.

TRS

//OUTLOOK FOR ORD/MDW FOR 00Z WEDNESDAY-12Z MONDAY...UPDATED 12Z...

* TUESDAY NIGHT AND WEDNESDAY...DRY/VFR.
* THURSDAY...WIND SHIFT/COLD FRONT. SLIGHT CHANCE OF SNOW. MVFR
  POSSIBLE.
* FRIDAY...CHANCE OF SNOW. MVFR POSSIBLE.
* SATURDAY AND SUNDAY...DRY/VFR.

&&

.MARINE...

253 AM...GOING FORECAST/GRIDS/HEADLINES IN GOOD SHAPE THIS
MORNING. STRONG LOW PRESSURE OVER NORTHERN WISCONSIN WILL LIFT
NORTHEAST ACROSS THE UPPER LAKES TODAY AND ACROSS QUEBEC TONIGHT.
A TIGHT GRADIENT COMBINED WITH COLDER AIR SPREADING BACK ACROSS
THE REGION WILL ALLOW FOR GALES 40-45 KTS TO CONTINUE ACROSS THE
SOUTHERN HALF OR SO OF LAKE MICHIGAN INTO THIS EVENING. THE
STRONGER GRADIENT WILL MOVE ACROSS NORTHERN LAKE MICHIGAN LATER
THIS AFTERNOON INTO EARLY THIS EVENING AND THERE COULD BE A SHORT
PERIOD OF TIME WHERE GALES ARE POSSIBLE. AT THIS POINT HAVE
CONTINUED GALE GUST MENTION BUT WILL NEED TO BE MONITORED THROUGH
THE MORNING. AS THIS LOW DEPARTS TONIGHT...THE GRADIENT WILL RELAX
BUT THE NEXT HIGH PRESSURE WILL SLIDE SOUTH OF THE LAKE ACROSS THE
OHIO VALLEY AND EXPECT A PREVAILING WEST/SOUTHWEST WIND INTO MID
WEEK. THE NEXT LOW WILL MOVE ACROSS THE UPPER LAKES/NORTHERN LAKE
MICHIGAN ON THURSDAY. STILL SOME UNCERTAINTY REGARDING THE TRACK
OF THIS LOW AS WELL AS ITS STRENGTH...BUT CONSENSUS FOR ANOTHER
SHOT OF COLD AIR BEHIND THIS LOW THURSDAY NIGHT INTO FRIDAY...
WHICH SHOULD BE SUFFICIENT FOR WINDS TO INCREASE TO AT LEAST
25-30KTS AND DEPENDING ON HOW TIGHT THE GRADIENT BECOMES...PERHAPS
LOW END GALES. CMS

&&

.LOT WATCHES/WARNINGS/ADVISORIES...
IL...WIND ADVISORY...ILZ003-ILZ004-ILZ005-ILZ006-ILZ008-ILZ010-ILZ011-
     ILZ012-ILZ013-ILZ014-ILZ019-ILZ020-ILZ021-ILZ022-ILZ023-
     ILZ032-ILZ033-ILZ039 UNTIL 4 PM MONDAY.

IN...WIND ADVISORY...INZ001-INZ002-INZ010-INZ011-INZ019 UNTIL 4 PM
     MONDAY.

LM...GALE WARNING...LMZ080-LMZ567-LMZ669-LMZ671-LMZ673-LMZ675-LMZ740-
     LMZ741-LMZ742-LMZ743-LMZ744-LMZ745-LMZ777-LMZ779-LMZ868-
     LMZ870-LMZ872-LMZ874-LMZ876-LMZ878 UNTIL 9 PM MONDAY.

&&
Hazardous weather outlook, Feb 11, 3:49 AM CST, 6 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
349 AM CST MON FEB 11 2013

ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019-
121000-
WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE-
DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-
IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON-
349 AM CST MON FEB 11 2013 /449 AM EST MON FEB 11 2013/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL ILLINOIS...
NORTHEAST ILLINOIS AND NORTHWEST INDIANA.

.DAY ONE...TODAY AND TONIGHT.

WINDS COULD GUST AS HIGH AS 50 MPH TODAY.

THE THREAT FOR ICE JAMS WILL CONTINUE ON AREA STREAMS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THE THREAT FOR ICE JAMS WILL CONTINUE ON AREA STREAMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NECESSARY THROUGH TONIGHT.

&&

COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO

LMZ740>745-121000-
WINTHROP HARBOR TO WILMETTE HARBOR-
WILMETTE HARBOR TO NORTHERLY ISLAND-
NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY-
GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY-
349 AM CST MON FEB 11 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS NEARSHORE
WATERS OF LAKE MICHIGAN AND THE INDIANA NEARSHORE WATERS OF LAKE
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT.

GALE FORCE WINDS WILL CONTINUE THROUGH THIS EVENING. HAZARDOUS
CONDITIONS FOR SMALL CRAFT WILL OCCUR LATE THIS EVENING THROUGH
TONIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

HAZARDOUS CONDITIONS FOR SMALL CRAFT ARE LIKELY TUESDAY MORNING.

&&

COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO

LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-121000-
LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE
MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH
FOX ISLAND 5 NM OFFSHORE-
LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM TWO RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE
TO MID LAKE-
LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO
MID LAKE-
349 AM CST MON FEB 11 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE OPEN WATERS OF LAKE
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT.

GALE FORCE WINDS WILL CONTINUE SOUTH OF A LINE FROM TWO RIVERS
WISCONSIN TO MANISTEE MICHIGAN THROUGH THIS EVENING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

&&

COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO

MDB

Event by event

1 high wind. Local standard time, as filed.

High Wind, Cook

When
February 11, 10:48 AM CST to 10:51 AM CST
Where
Cook forecast zone
Measured
50 kt (58 mph) measured gust
Reported by
ASOS

What these are

High Wind
Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Illinois in 2013Every state in 2013This day in weather historyWarnings in Illinois, February 2013

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 435580.